News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Hypertension

Question: High Heart Rate and Hypertension


 chiefrnc - Fri Nov 13, 2009 5:10 am

Hi,

I am a 35 year old male, having a BMI of 29.24. I am having Hypertension and Sinus Tachycardia since last 5-6 years.

I am taking Losartan-H tablets for Hypertension. My blood pressure usually comes in the range of 130-134/85-90.

The issue is that at times, my pulse rate becomes higher than normal. Usually since last one year, it remains in the range of 80-100 bpm.

I have done ECG and Treadmill Stress Test. Every thing is normal. All Blood Tests are normal. No Cholestrol and Blood Sugar issues.

My doctor says I suffer from too much anxiety and this is causing the elavated levels of Blood Pressure and Heart Rates.

I am more worried on my Heart Rate front. As soon as I walk of do some physical activity, my hear rate shoots up too much.

Till last year, I was taking a beta blocker along with my BP medicine, however doctor discontinued that since my Blood Pressure and Pulse rate were coming low.

Please suggest if there is any need for worry doe to elavated levels of Heart Rate.

Thanks.
 John Kenyon, CNA - Wed Dec 02, 2009 11:03 pm

User avatar Hello -- Your elevated heart rate isn't especially surprising given your obesity, and is still within normal limits, although higher than you're probably used to since you'd been on a beta blocker before. Your blood pressure is adequately controlled, it would seem, and heart rate is not a big consideration so long as it doesn't get into the significantly tachycardic range at rest. It's bound to get faster during exertion, especially with your BMI.

It sounds to me as though you're perhaps a little anxious, which is understandable, but with the BP under control the next clear step is to work on weight reduction, which may well resolve the BP problem as well as allow your heart to slow its resting rate.

I hope this helps. Good luck to you and please follow up with us here as needed.
 jimmybalfour - Sun Dec 27, 2009 10:58 pm

I was perscribed adipex (phentermine) by a what i am now realizing a wacko doctor for pain relief???? Out of the perscription of 30 i have taken three in the past week, week in a half and lately my heart rate wont go back to normal ive slept maybe 3 or 4 hours in the past two days and am very scared about what is going on. my heart is at some points feeling like its going to explode my pupils are basically the same size as my one ball or whatever part of the eye that is, i feel like i gasping for air at times, almost fainting but for just for a split second. i am only 20 years old and am very nervous. i don't know who i am asking or if someone will respond but can someone please help me out with this issue. i know adipex is chemically amphetimines and am scared that if i go to the hospital they will think i am some type of drug addict which is not the case at all i had an injury from playing college baseball and was perscribed adipex for pain which now im understanding is mainly for extremely overweight people trying to lose drastic amounts of weight.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here